Antidepressants and Tinnitus Both Doing My Head in: Can Valdoxan (Agomelatine) Make Tinnitus Worse?

Discussion in 'Introduce Yourself' started by Tee_funk, Jun 15, 2020.

    1. Tee_funk

      Tee_funk Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise induced
      Hello fellow tinnitus sufferers,

      I have had tinnitus for 15 years which is noise induced. I have seen ENTs and have my hearing tested regularly which is all normal except for high frequency bearing loss, hence the tinnitus. I invested in a brilliant pair of musician plugs and have managed for 14 years with my tinnitus until I was last year prescribed Lexapro for anxiety I was suffering as a result of long standing work stresses. I noticed an increase in my tinnitus but it took me a while until I realised it was the Lexapro doing this. As good as I was feeling on the lexapro I decided to come off as I could not bare the thought of my tinnitus getting louder than it was.

      I need to go back on an antidepressants and would take Lexapro again in a heartbeat if I now hadn’t read all the research on SSRIs and tinnitus. My GP was completely unaware of this and this frustrates me to no end.

      I have since seen a psychiatrist who apparently would be able to help and he straight out tells me anything he prescribes me I will find something on the internet to tell me that it will cause tinnitus. As all antidepressants affect the neurons in the brain what actual hope do we have. I am now taking a very low dose of Effexor which I slowly increase every day by opening the capsule which I believe is also making my condition worse again so i will be tapering back down. I am off work due to stress and anxiety and this is just making everything worse.

      My question is has Valdoxan helped anyone without exacerbating their tinnitus???
       
    2. Tweedleman
      Depressed

      Tweedleman Member Benefactor

      Tinnitus Since:
      2001
      Cause of Tinnitus:
      Unknown/Noise
      I believe Remeron is one of the more favored ADs around here, seems to have the lowest risk. I have seen more cases of SSRIs causing/worsening tinnitus but your psychiatrist is right, there's anecdotal evidence that they can all be ototoxic.
       
      • Agree Agree x 1
    3. AUTHOR
      AUTHOR
      Tee_funk

      Tee_funk Member

      Tinnitus Since:
      2005
      Cause of Tinnitus:
      Noise induced
      Thanks @Tweedleman. I thought I might have been onto something given it is not an SSRI but of course have found a post on here now where it has affected someone’s T. Not a lot of feedback on it though so will keep researching.
       

Share This Page

Loading...